WARREN, Ohio - Two toddlers believed to have ingested an opiate were revived with a life-saving drug that reverses heroin and prescription painkiller overdoses, authorities said Wednesday.
Police in Warren, northwest of Youngstown, were awaiting toxicology reports to confirm whether the 9-month-old and 21-month-old had drugs in their systems. Their 18-year-old mother reported finding the children unconscious on the kitchen floor Tuesday morning, police said. She took them to a Warren hospital, which treated them with naloxone. It's more commonly known by its brand name, Narcan.
Capt. Robert Massucci said the children were breathing abnormally when police first saw them, WKBN-TV reported. They were moved to Akron Children's Hospital. Police said the children were doing better Wednesday.
Police said they are investigating the mother's actions and expect to file charges. They said investigators had searched the home, but police declined to discuss whether they found anything to indicate what happened to the children.
The children are being taken from their parents' custody as allowed in cases of suspected abuse or neglect, Trumbull County Children Services executive director Tim Schaffner told WKBN. He said the children likely would go to a temporary foster home once they're released from the hospital.
AP/Feb. 3, 2016
Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.